Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Diabetic. On insulin. Cholesterol normal. If sepsis, what could be reason?

Query on my father s LVF. Age- 71 years Diabetic. Follow he medicines given by doctors in Vellore. ( Tab Minipress XL 5mg, Ecospirin 75mg, stator 10mg, Alfusin, Sandocal D 500mg, Livogen and Glimpiridae 3mg). Later on doctor from our place prescribed insulin wosulin 30:70, unit mostly 10-12 unit at day and 4-6 unit at night, and also added with Repace H tablet at morning. His Cr. was 2.0, 2.2, 2.3 from last 2- 3months, once it became 2.5 again got down to 2.3. Rest his cholesterol was in normal range always. He got admitted due to stomach and urine infection, which doctors said sepsis . His WBC has got too high 0000 at first, neutrophilis 85%. His Cr. got high 3.3 urea -83 at first. Doctors gave him Cilaxter 250mg twice. His ECG reports shows ischemia . He started getting Inj. Omez, Inj. Zofer Tab nitrocontin, 2.6 mg Tab Nicardia retard 20mg Syrup Alkasol Tab urispas (as his prostate gland is little bit enlarged) Father used tab Alfusin from earlier. He is diabetic so he used Inj. Wosulin 30:70 as 10 unit at day and 4 unit at night. His BP record was on that day 134/80. Ecogram reports showed overall contractivity of LV is good. No RCSMA, trace peri cardial effusion (0.51cm) On the 2nd day night his BP 200/110, his Inj. Lasix started from that moment and Tab prozopress XL 2.5mg at bed time. His WBC got down to normal and cr. to 2.3 and urea 46. Cilaxter was for first 3 days but after 4 more days his WBC was 0000. Again he started getting Inj. Merotec 1gm IV twice. He started getting breathing problem and added with Tab Alpruli, Nebulisation with derihaler with derimide. Again his WBC got down gradually, but his Hb got low 8.6 so doctors gave weepox injection. After 2 days his blood reports showed WBC 9200, Cr. 2.9. Hb-9.4, Sodium and potassium is normal. Urine culture showed bacterial infection. Stool culture not done and blood culture report showed nil (testing not done properly. But his BS was high in PP. 200-250mg/dl and fasting was in 150 ranges, but earlier before getting infection his Fasting BS was normally 100-110mg/ He Spent another more week in ICU, he started getting ICU FEAR, which indicates ICU psychosys. Doctors said he got mild LVF, for what he is having breathing probs at early morning some times. We fixed to shift in RN tagore hopital in Kolkata, as this is shortest route by Air from our place. Because longer time in flight is not safe for him to go in Bangalore( as we planned). But on the 21st day suddenly at early morning he got massive attack, doctors said severe LVF. My father was restless at night and no specialist doctors observed at night time. And he went unconscious by morning 9.00 am. Medications given Inj. Iminem, Inj. Lasix, Nebulisation done, Inj. Dopamine, Inj, Deriphylin. After 3 hours BP was 106/ 60 and PR- 58/ min. He went in ventilation as bp - 86/60, pr- 46/ min, Oxygen saturation -60%. After 2 hr 40 mins his ECG was straight and oxygen intake. My question in this case is - IS THIS A LVF OR IT S DUE TO BLOOD INFECTION? If so LVF, THEN HOW MUCH TIME ( YEARS OR MONTHS) REQUIRED TO DEVELOPE LVF? My father used to say chest pain in right arm side, as he was asthmatic and was prone to cold, so we thought it is from asthma and come cold. Incase of SEPSIS, how much time or what type of reason could be for sepsis? I AM SORRY THAT I COULD NOT SHOW THE ECG REPORTS. AS I DID MY FATHER S ECG ON MARCH WHICH WAS NORMAL.
Asked On : Tue, 18 Sep 2012
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Allergist and Immunologist 's  Response
i think your medicines are mismatched and reacting with each other
insulin also is not uitable to some they cause allergies
some of medicines used for various diseases are causing allergies to different organ systemas
he is allergic to environments foods and drugs
treat this episode asit is imprortant to save life
get drug allergy tests and titreate the salts accordingly and dont gice salts reacting with each other
your physician can advise you and tirate dose and salts
after go for allergy tests and find out cause and treat its complivations in different organs
Answered: Wed, 29 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor